Alert archive / Indiana / Tornado Warnings in 2014

Tornado Warning 4, NWS Chicago, IL

May 11, 2014Jasper County, Newton County, Indiana

NWS Chicago, IL issued this tornado warning at May 11, 2014, 7:54 PM CDT for Jasper County, Newton County, Indiana. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2014, 7:54 PM CDT (00:54 UTC)
Expired
May 11, 2014, 8:45 PM CDT
In force
51 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Jasper County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 113 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 7:57 PM CDTFUNNEL CLOUDBrook, IN
May 11, 8:07 PM CDTTORNADO4 W Rensselaer, INREPORT OF ROTATION ON THE GROUND...SPOTTED FROM I-65 AND HIGHWAY 114. RELAYED THROUGH COUNTY DISPATCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 3:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2685 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2685 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WFUS53 KLOT 120054
TORLOT
INC073-111-120145-
/O.NEW.KLOT.TO.W.0004.140512T0054Z-140512T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
754 PM CDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL JASPER COUNTY IN NORTHWEST INDIANA...
  CENTRAL NEWTON COUNTY IN NORTHWEST INDIANA...

* UNTIL 845 PM CDT

* AT 752 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR BROOK...AND MOVING EAST AT 45 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  COLLEGEVILLE AND RENSSELAER AROUND 805 PM CDT.
  PLEASANT RIDGE AROUND 810 PM CDT.
  MCCOYSBURG AND MOODY AROUND 815 PM CDT.
  HANGING GROVE AROUND 820 PM CDT.


I-65 BETWEEN MILE MARKERS 204 AND 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4091 8698 4083 8700 4083 8709 4081 8710
      4079 8746 4095 8750 4117 8693 4091 8693
TIME...MOT...LOC 0054Z 263DEG 38KT 4089 8732


TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BMD
5 follow-up statements
356 
WWUS53 KLOT 120103
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
803 PM CDT SUN MAY 11 2014

INC073-111-120145-
/O.CON.KLOT.TO.W.0004.000000T0000Z-140512T0145Z/
NEWTON IN-JASPER IN-
803 PM CDT SUN MAY 11 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL JASPER AND CENTRAL
NEWTON COUNTIES UNTIL 845 PM CDT...

AT 801 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR FORESMAN...AND MOVING EAST AT 35 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  COLLEGEVILLE AND SURREY AROUND 805 PM CDT.
  RENSSELAER AROUND 805 PM CDT.
  PLEASANT RIDGE AROUND 810 PM CDT.
  MCCOYSBURG AROUND 820 PM CDT.
  HANGING GROVE AND MOODY AROUND 825 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4091 8698 4083 8700 4083 8709 4081 8710
      4079 8746 4095 8750 4117 8693 4091 8693
TIME...MOT...LOC 0103Z 260DEG 30KT 4092 8727



TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

BMD
586 
WWUS53 KLOT 120112
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
812 PM CDT SUN MAY 11 2014

INC073-111-120145-
/O.CON.KLOT.TO.W.0004.000000T0000Z-140512T0145Z/
NEWTON IN-JASPER IN-
812 PM CDT SUN MAY 11 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL JASPER AND EAST
CENTRAL NEWTON COUNTIES UNTIL 845 PM CDT...

AT 809 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR COLLEGEVILLE...
AND MOVING EAST AT 30 MPH.

HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...LAW ENFORCEMENT CONFIRMED TORNADO.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS TORNADIC STORM WILL BE NEAR...
  RENSSELAER AROUND 810 PM CDT.
  PLEASANT RIDGE AROUND 815 PM CDT.
  HANGING GROVE AND MOODY AROUND 825 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4091 8698 4083 8700 4083 8709 4085 8736
      4096 8734 4117 8693 4091 8693
TIME...MOT...LOC 0111Z 259DEG 28KT 4093 8721



TORNADO...OBSERVED
HAIL...1.75IN

$$

BMD
912 
WWUS53 KLOT 120124
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
824 PM CDT SUN MAY 11 2014

INC111-120134-
/O.CAN.KLOT.TO.W.0004.000000T0000Z-140512T0145Z/
NEWTON IN-
824 PM CDT SUN MAY 11 2014


...THE TORNADO WARNING FOR EAST CENTRAL NEWTON COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA.

LAT...LON 4091 8698 4083 8700 4083 8710 4087 8722
      4097 8723 4110 8693 4091 8693
TIME...MOT...LOC 0124Z 259DEG 28KT 4095 8708


$$

INC073-120145-
/O.CON.KLOT.TO.W.0004.000000T0000Z-140512T0145Z/
JASPER IN-
824 PM CDT SUN MAY 11 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN JASPER COUNTY
UNTIL 845 PM CDT...

AT 822 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR PLEASANT RIDGE...AND MOVING EAST AT 30 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4091 8698 4083 8700 4083 8710 4087 8722
      4097 8723 4110 8693 4091 8693
TIME...MOT...LOC 0124Z 259DEG 28KT 4095 8708



TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BMD
672 
WWUS53 KLOT 120136
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
836 PM CDT SUN MAY 11 2014

INC073-120145-
/O.CON.KLOT.TO.W.0004.000000T0000Z-140512T0145Z/
JASPER IN-
836 PM CDT SUN MAY 11 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL JASPER COUNTY
UNTIL 845 PM CDT...

AT 831 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MCCOYSBURG...AND MOVING EAST AT 30 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN JASPER COUNTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4091 8698 4087 8699 4087 8711 4099 8717
      4110 8693 4091 8693
TIME...MOT...LOC 0136Z 259DEG 28KT 4093 8697



TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BMD
386 
WWUS53 KLOT 120145 RRA
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
845 PM CDT SUN MAY 11 2014

INC073-120156-
/O.EXP.KLOT.TO.W.0004.000000T0000Z-140512T0145Z/
JASPER IN-
845 PM CDT SUN MAY 11 2014


...THE TORNADO WARNING FOR EAST CENTRAL JASPER COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 4091 8698 4087 8699 4087 8711 4099 8717
      4110 8693 4091 8693
TIME...MOT...LOC 0136Z 259DEG 28KT 4093 8697


$$

BMD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at May 11, 7:24 PM CDT, 30 minutes earlier.

Area forecast discussion, May 11, 7:24 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
724 PM CDT SUN MAY 11 2014

.MESOSCALE DISCUSSION...
720 PM CDT

A WELL-DEFINED STORM CLUSTER IS MOVING EAST ACROSS PORTER COUNTY
WITH MULTIPLE SPOTTER REPORTS OF A SHELF CLOUD AND OBSERVED WIND
GUSTS AS HIGH AS 78 MPH AT GARY AIRPORT. THIS WILL RAPIDLY EXIT
EAST OF THE FORECAST AREA SHORTLY...HOWEVER BACKGUILDING STORMS
FROM NEAR PONTIAC INTO NORTHWEST INDIANA LOOK TO REGENERATE FOR A
PERIOD. THE GREATEST THREAT WITH THESE LOOK TO BE HEAVY RAIN/FLASH
FLOODING...ALTHOUGH A CONTINUED ISOLATED SEVERE THREAT WITH
HAIL/LOCALIZED WINDS CONTINUES. THESE STORMS ARE ON A WELL-DEFINED
AXIS OF MOISTURE CONVERGENCE. INDIVIDUAL COLD POOLS SHOULD INCH
THIS SOUTHEASTWARD THROUGH 9-10 PM...BUT BEFOREHAND A QUICK TWO-
THREE INCHES OF RAIN IS LIKELY ACROSS PARTS OF
LIVINGSTON...KANKAKEE...IROQUOIS...FORD...NEWTON...AND JASPER
COUNTIES.

WILL BE CANCELLING NORTHERN PORTIONS OF THE SEVERE THUNDERSTORM
WATCH SHORTLY.

MTF

&&

.DISCUSSION...
300 PM CDT

FORECAST CONCERNS ARE MAINLY ON THE IMMEDIATE SEVERE WEATHER
CHANCES THROUGH EARLY/MID EVENING. ALSO FOCUS ON THE SEVERE
WEATHER POTENTIAL ON MONDAY...PRIMARILY MONDAY LATE AFTERNOON INTO
THE NIGHTTIME PERIOD.

OVERNIGHT INTO MONDAY MORNING...
STRONG UPPER JET WILL PROPAGATE AROUND THE UPPER TROUGH LATE
TONIGHT INTO THE MORNING ON MONDAY AND WITH THAT LEAD TO FURTHER
AMPLIFYING OF THE UPSTREAM RIDGE...INCLUDING BUILDING HEIGHTS
ACROSS MUCH OF THE FORECAST AREA. MUCH OF THE FORCING FOR
RAIN/STORMS IN THIS PERIOD WOULD BE FOCUSED TO THE WEST AND NORTH
IN SUCH A PATTERN. THE STRONG LOW-LEVEL JET WILL AT LEAST IN PART
BE OVER THE AREA...HOWEVER THE NOSE OF IT WILL BE POINTED FURTHER
NORTH. CONVECTIVE CHANCES LOOK MINIMAL AND MAINLY THE NORTHWEST
FORECAST AREA TOWARD ROCKFORD. CHANCES MAY BE INCREASED SOMEWHAT
IF ANY ORGANIZED CONVECTION FROM THE CENTRAL PLAINS WERE TO
PROPAGATE EASTWARD INTO NORTHERN IL...BUT THE GRADUALLY MORE
MERIDIONAL FLOW AND ORIENTATION OF FORECAST CORFIDI VECTORS WOULD
PUSH MUCH OF THE CONVECTION NORTH OF THE AREA. LOW TEMPS WILL BE
BALMY WITH CONTINUED SOUTHERLY FLOW AND HIGH DEW POINT AIR...WITH
SOME PLACES EXPERIENCING SOME WARMING OF TEMPS LATER THIS
EVENING...ESPECIALLY THOSE IMPACTED BY EARLY EVE CONVECTION AND
THOSE COMMUNITIES NEAR THE LAKE SHORE THAT HAD AFTERNOON/EVE
COOLING.

MONDAY AFTERNOON THROUGH TUESDAY...
THE UPPER TROUGH WILL CONTINUE TO AMPLIFY AS THE UPPER JET TO ITS
FRONT AND BACK INTENSITY. A WARM AND MUGGY DAY IS ANTICIPATED
MONDAY. CONVECTIVE INHIBITION ON MONDAY AFTERNOON DOES LOOK TO BE
OVERCOME BUT A FOCUS IS NOT OVERLY EVIDENT IN OUR FORECAST AREA.
GRADUALLY MORE CONVERGENCE AND INCREASING DEEP LAYER MOISTURE AND
UPWARD MOTION IS FORECAST TO MOVE EASTWARD ACROSS MAINLY NORTH
CENTRAL ILLINOIS LATE IN THE DAY INTO EARLY EVE AND EASE ITS WAY
EASTWARD THROUGH THE REMAINDER OF THE NIGHT. THIS LOOKS LIKE A
PERIOD OF STORMS MOVING NORTHEAST WITHIN THE DEEP MOIST PLUME.
THE SEVERE POTENTIAL WOULD SEEM MOST FAVORED WITH THE INITIAL
CONVECTION IN THE LATE AFTERNOON/EVE AND THEN A GENERAL WANING
LATER INTO THE NIGHT. LOCALLY HEAVY RAINFALL WILL BE PROBABLE IN
SOME OF THESE STORMS AS THE PWATS ARE FORECAST TO BE AROUND 1.50
INCHES AND DEEP MOISTURE CONVERGENCE WILL BE ORIENTED PARALLEL TO
THE UPPER FLOW. THIS PLUME WILL SHIFT EASTWARD THROUGH TUESDAY
MORNING AND LIKELY POPS CERTAINLY SEEM JUSTIFIED TUESDAY MORNING. IF
THE FRONT IS SLOW ENOUGH SOME AFTERNOON ENHANCEMENT OF A FEW STORMS
COULD HAPPEN IN THE EAST...BUT THIS SEEMS MOST FAVORED EAST OF THE
FORECAST AREA AT THIS TIME.

THE COLD AIR ADVECTION WITH THE COLD FRONT...ALONG WITH POTENTIALLY
SOME ANAFRONTAL SHOWERS...WILL LIKELY LEAD TO FALLING TEMPS IN SOME
PLACES AT LEAST AT TIMES ON TUESDAY.

WEDNESDAY AND BEYOND...
LITTLE CHANGES MADE TO THIS PART OF THE FORECAST DUE TO ONGOING
HIGHER IMPACT WEATHER. LARGE MODEL DIFFERENCES EXIST IN THE WED-THU
TIME FRAME...WITH THE 12Z EC COMING IN SLOWER AND MORE AGGRESSIVE
WITH A LOW RIDING UP THE BAROCLINIC ZONE TO OUR EAST. THIS PROVIDES
WIDESPREAD SHOWERS WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY AND
PARTICULARY COOL TEMPS. WITH AN EC/GFS/GOING FORECAST BLEND THIS
PROVIDES A FEW PERIODS OF CHANCE POPS.

TEMPS TO LOOK TO BE BELOW NORMAL NO MATTER WHICH MODEL VERIFIES IN
THE WED-FRI TIME FRAME. IF CONDITIONS CLEAR AND SURFACE RIDGING
MOVES OVER...POSSIBLY THU NIGHT...THERE PROBABLY WILL BE A CONCERN
FOR FROST.

MTF

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* SHRA/TSRA THROUGH MID EVENING.
* WIND DIRECTIONS THIS EVENING.
* POSSIBLE MVFR CIGS MONDAY MORNING.
* STRONG/GUSTY SOUTHERLY WINDS MONDAY.
* POSSIBLE TSRA LATE MONDAY AFTERNOON/MONDAY EVENING. CMS

//DISCUSSION...UPDATED 00Z...

TSRA HAS CONTINUED TO CONSOLIDATE AND MOVE EAST. ADDITIONAL SHRA
WITH AN OCCASIONAL LIGHTNING STRIKE WILL CONTINUE FOR THE NEXT
HOUR OR TWO. THE BULK OF THIS ACTIVITY IS EXPECTED TO BE EAST OR
SOUTHEAST OF THE CHICAGO AREA TERMINALS BY 02Z-03Z AND HAVE
MAINTAINED SIMILAR TIMING/TRENDS FROM THE PREVIOUS FORECAST.
ANOTHER LINE OF TSRA OVER THE PLAINS WILL NEED TO BE MONITORED AS
IT MOVES EAST OVERNIGHT. CONFIDENCE IS LOW REGARDING HOW FAR EAST
THIS WILL MOVE BEFORE DISSIPATING. SOME OF THE SHORT TERM GUIDANCE
WOULD SUGGEST THAT THIS WILL MAKE IT INTO THE RFD AREA BY DAYBREAK.
INCLUDED A VCSH MENTION THERE BUT FURTHER EAST...MAINTAINED DRY
FORECAST AND TRENDS WILL NEED TO BE MONITORED THROUGH THE NIGHT.
LOW CONFIDENCE CONTINUES FOR PRECIP CHANCES THROUGH SUNSET MONDAY.
WHILE MUCH OF MONDAY LOOKS DRY...ITS POSSIBLE THAT ISOLATED TSRA
MAY DEVELOP ACROSS PARTS OF NORTHERN IL...POSSIBLY REMAINING NORTH
OF THE TERMINALS.

WITH THE LOW LEVELS NOW SATURATED...AS LOW LEVEL MOISTURE
INCREASES...THERE IS A POTENTIAL FOR LOW MVFR CIGS TO DEVELOP
OVERNIGHT AND PERSIST INTO THE MID MORNING HOURS. CONFIDENCE IS
NOT HIGH AND MAINTAINED SCATTERED MENTION FOR NOW.

WINDS WILL SETTLE BACK TO SOUTHEAST AROUND 10KTS THIS EVENING THEN
TURN MORE SOUTHERLY OVERNIGHT WITH THE POTENTIAL FOR SOME GUSTS
INTO THE MID TEEN RANGE. WIND SPEEDS/GUSTS WILL THEN STEADILY
INCREASE THROUGH THE MORNING WITH GUSTS INTO THE MID TO UPPER 20
KT RANGE FOR THE AFTERNOON.

LOW LEVEL WINDS NOW APPEAR LOW ENOUGH OVERNIGHT INTO MONDAY
MORNING THAT LOW LEVEL WIND SHEAR CRITERIA WILL NOT BE MET AND
REMOVED IT FROM THIS FORECAST. CMS

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* HIGH FOR SHRA/TSRA EARLY THIS EVENING.
* LOW FOR WIND DIRECTIONS THIS EVENING...MEDIUM FOR WINDS FOR THE
  REST OF THE PERIOD.
* LOW FOR MVFR CIGS OVERNIGHT/MONDAY MORNING.
* LOW FOR TSRA LATE MONDAY AFTERNOON/MONDAY NIGHT. CMS

//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...

* TUESDAY...TSRA LIKELY IN THE MORNING.
* WEDNESDAY...CHANCE OF SHRA.
* THURSDAY...CHANCE OF SHRA.
* FRIDAY...SLIGHT CHANCE OF SHRA.
* SATURDAY...DRY/VFR.

&&

.MARINE...
242 PM...LOW PRESSURE OVER KANSAS WILL MOVE NORTHEAST TO LAKE
SUPERIOR TUESDAY MORNING. AS IT DOES...A WARM FRONT EXTENDING EAST
FROM THE LOW WILL MOVE NORTH ACROSS THE LAKE TONIGHT THROUGH
MONDAY NIGHT...SHIFTING EASTERLY WINDS SOUTHERLY. LOW LEVEL
MOISTURE WILL ALSO BE INCREASING AND AS IT SPREADS ACROSS THE
COOLER LAKE...AREAS OF FOG ARE POSSIBLE AND SOME OF THE FOG MAY
BECOME DENSE. CURRENT WIND SPEEDS ARE FAIRLY LIGHT IN THE 5-15 KT
RANGE AND WILL INCREASE INTO THE 15-25KT RANGE AND REMAIN THERE
UNTIL A COLD FRONT MOVES ACROSS THE LAKE TUESDAY MORNING. THERE IS
A POTENTIAL FOR WINDS TO BE A BIT STRONGER ON MONDAY...ESPECIALLY
WITH THE EASTERLY FLOW NORTH OF THE WARM FRONT ACROSS NORTHERN
LAKE MICHIGAN. THERE REMAINS UNCERTAINTY REGARDING THE POTENTIAL
FOR STRONG NORTHERLY WINDS WEDNESDAY NIGHT INTO THURSDAY AS LOW
PRESSURE DEEPENS MOVING NORTH ACROSS THE GREAT LAKES REGION. THIS
TIME PERIOD WILL NEED TO BE MONITORED FOR HIGHER NORTHERLY WIND
SPEEDS. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 11, 4:25 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
425 PM CDT SUN MAY 11 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
425 PM CDT SUN MAY 11 2014 /525 PM EDT SUN MAY 11 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  PERIODS OF THUNDERSTORMS...SOME COULD BE SEVERE WITH:
    HAIL UP TO THE SIZE OF GOLF BALLS.
    DAMAGING WINDS OVER 60 MPH.
    TORRENTIAL DOWNPOURS.
    FREQUENT LIGHTNING.
    ALONG WITH SOME TORNADO POTENTIAL.

  AREAS AFFECTED AND TIMING:

  NUMEROUS THUNDERSTORMS...INCLUDING SOME SEVERE...WILL TRACK
  EASTWARD ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH
  10 PM. THERE IS SOME TORNADO POTENTIAL FOR MAINLY LOCATIONS
  SOUTH OF INTERSTATE 88 AND WEST OF ILLINOIS HIGHWAY 47...AND
  PRIMARILY BEFORE 8 PM.

  SOME SCATTERED THUNDERSTORMS MAY CONTINUE ACROSS MAINLY FAR
  NORTHERN ILLINOIS LATE THIS EVENING INTO OVERNIGHT. THE SEVERE
  WEATHER POTENTIAL WILL BE LESS.

  DISCUSSION:

  A WARM FRONT WILL CONTINUE TO MOVE NORTH ACROSS THE AREA THIS
  EVENING. HIGH MOISTURE AND INSTABILITY ASSOCIATED WITH THIS WILL
  FUEL STORMS...SOME OF WHICH WILL BE ORGANIZED AND CAPABLE OF
  SEVERE WEATHER. AS THE WARM FRONT MOVES NORTH OF THE AREA BY
  LATER EVENING...THE SEVERE WEATHER POTENTIAL SHOULD WANE.

  THE PRIMARY HAZARD APPEARS TO BE LARGE HAIL...POSSIBLY UP TO THE
  SIZE OF GOLF BALLS OR PERHAPS A BIT LARGER IN SPOTS. ANY ORGANIZED
  STORM CLUSTERS WILL ALSO BE CAPABLE OF DAMAGING WINDS. THE CHANCE
  FOR A TORNADO OR TWO IS PRIMARILY CONFINED TO NEAR THE WARM FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY...MAINLY ACROSS NORTHERN
ILLINOIS...WITH THE POTENTIAL INCREASING MONDAY NIGHT. THERE IS A
THREAT OF ISOLATED SEVERE THUNDERSTORMS LATE MONDAY AFTERNOON THROUGH
MONDAY NIGHT...MAINLY ACROSS NORTH CENTRAL ILLINOIS. THERE IS A SLIGHT
CHANCE THAT THUNDERSTORMS COULD LINGER THROUGH EARLY TUESDAY AFTERNOON
OVER NORTHWEST INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED ACROSS THE SEVERE THUNDERSTORM WATCH
AREA THROUGH EARLY THIS EVENING.

&&

LMZ740>745-122130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
425 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH MID
EVENING...WITH A LESSER CHANCE OF THUNDERSTORMS LINGERING
THROUGH OVERNIGHT. SOME OF THE STORMS COULD PRODUCE LARGE HAIL
AND WIND GUSTS TO 50 KNOTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY...WITH THE THREAT OF
THUNDERSTORMS INCREASING MONDAY NIGHT AND POTENTIALLY LINGERING
INTO TUESDAY MORNING. SOME THREAT DOES EXISTS FOR THUNDERSTORMS
MONDAY NIGHT TO PRODUCE WIND GUSTS OVER 35 KNOTS.

STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
MONDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
425 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL MOVE ACROSS A LARGE PORTION OF THE LAKE. SOME OF
THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS TO 50 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY MORNING...SOME
MAY BE SEVERE.

DENSE FOG IS POSSIBLE MONDAY AND MONDAY NIGHT.

&&

MTF

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, May 11, 7:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
727 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HEAVY RAIN       3 SW MIDWAY AIRPORT     41.75N 87.79W
05/11/2014  M1.17 INCH       COOK               IL   CO-OP OBSERVER

            RAIN BETWEEN 6PM AND 625 PM.

&&

RC
Local storm report, May 11, 7:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
737 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     NEW LENOX               41.52N 87.98W
05/11/2014                   WILL               IL   TRAINED SPOTTER

            TREE SNAPPED AT ROOTS AT COOPER AND ELM.

0653 PM     HEAVY RAIN       HOMEWOOD                41.56N 87.66W
05/11/2014  M0.87 INCH       COOK               IL   COCORAHS

            RAINFALL SO FAR AND ALL FELL IN 25 MINUTES.

0637 PM     HAIL             2 NNW BURNHAM           41.66N 87.56W
05/11/2014  E0.50 INCH       COOK               IL   COCORAHS

0710 PM     TSTM WND GST     CHESTERTON              41.60N 87.06W
05/11/2014  M70 MPH          PORTER             IN   TRAINED SPOTTER

            TRANSFORMER BLEW.

&&

BN
Local storm report, May 11, 7:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
742 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     FLOOD            ORLAND PARK             41.61N 87.85W
05/11/2014                   COOK               IL   TRAINED SPOTTER

            ROAD UNDERWATER UP TO YARDS. 4 TO 5 INCHES OF STANDING
            WATER.

&&

RC
Local storm report, May 11, 7:43 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
743 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND GST     PEOTONE                 41.33N 87.80W
05/11/2014  M52 MPH          WILL               IL   CO-OP OBSERVER

            DELAYED REPORT.

0715 PM     TSTM WND DMG     4 NE BURNS HARBOR       41.66N 87.06W
05/11/2014                   PORTER             IN   PARK/FOREST SRVC

            AT INDIANA DUNES STATE PARK. DOWNED TREE.

&&

BN
Local storm report, May 11, 7:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
744 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     FLASH FLOOD      LAKE STATION            41.57N 87.26W
05/11/2014                   LAKE               IN   EMERGENCY MNGR

            2 FEET OF STANDING WATER. VEHICLES STALLED IN WATER ON
            GRANT BOULEVARD.

&&

RC
Local storm report, May 11, 7:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
746 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     FLOOD            HIGHLAND                41.55N 87.46W
05/11/2014                   LAKE               IN   TRAINED SPOTTER

            4 TO 5 INCHES OF FLOWING WATER IN PARKING LOTS. CLINE
            AVENUE AND RIDGE ROAD.

&&

RC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:03 PM CDTSevere Thunderstorm WarningLOTPorter42 min
May 11, 7:39 PM CDTFlash Flood WarningLOTJasper, Lake, Newton, Porter6 hr
May 11, 7:43 PM CDTSevere Thunderstorm WarningLOTJasper, Newton62 min
May 11, 9:15 PM CDTFlash Flood WarningLOTBenton, Jasper, Newton6 hr

Nearby

Tornado Warnings in Indiana, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.